Alert archive / California / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 2, NWS Las Vegas, NV

March 4, 2005San Bernardino County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at Mar 4, 2005, 5:03 PM PST for San Bernardino County, California. It was in force for 139 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2005, 5:03 PM PST (01:03 UTC)
Expired
Jul 21, 2005, 3:45 PM PDT
In force
139 days
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County San Bernardino County, CA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 050104
SVRVEF
CAC071-050130-
/O.NEW.KVEF.SV.W.0002.050305T0103Z-050305T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
503 PM PST FRI MAR 4 2005

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA

* UNTIL 530 PM PST

* AT 454 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED OVER CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 15
  MILES NORTH OF DAGGETT...AND MOVING WEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  15 MILES NORTH OF BARSTOW AT 520 PM PST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3498 11686 3515 11679 3527 11719 3506 11727

$$
SC
5 follow-up statements
000 
WWUS55 KVEF 050120
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
520 PM PST FRI MAR 4 2005

CAC071-050130-
/O.CON.KVEF.SV.W.0002.000000T0000Z-050305T0130Z/
SAN BERNARDINO CA-
520 PM PST FRI MAR 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM PST FOR WEST
CENTRAL SAN BERNARDINO COUNTY...

AT 520 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED OVER WEST CENTRAL SAN BERNARDINO COUNTY...OR
ABOUT 16 MILES NORTHEAST OF BARSTOW...MOVING WEST AT 10 MPH.
LAT...LON 3498 11686 3515 11679 3527 11719 3506 11727

$$
SC
000 
WWUS55 KVEF 050131
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
530 PM PST FRI MAR 4 2005

CAC071-050138-
/O.EXP.KVEF.SV.W.0002.000000T0000Z-050305T0130Z/
SAN BERNARDINO CA-
530 PM PST FRI MAR 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SAN BERNARDINO
COUNTY EXPIRES AT 530 PM PST...

AT 530 PM PST...THE THUNDERSTORM 15 MILES NORTH OF BARSTOW HAS 
WEAKENED SLIGHTLY AND IS NO LONGER SEVERE. HOWEVER...HEAVY 
RAIN...SMALL HAIL AND DANGEROUS LIGHTNING ARE STILL POSSIBLE WITH 
THIS STORM. THE STORM CONTINUES TO MOVE TO THE WEST AT 10 MPH AND 
SHOULD REMAIN NORTH OF BARSTOW.

LAT...LON 3498 11686 3515 11679 3527 11719 3506 11727

$$
SC
000 
WUUS55 KVEF 212217
SVRVEF
CAC071-212245-
/O.NEW.KVEF.SV.W.0002.050721T2214Z-050721T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
314 PM PDT THU JUL 21 2005

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
  THIS INCLUDES THE CITIES OF...DAGGETT...BARSTOW

* UNTIL 345 PM PDT(345 PM MST)

* AT 311 PM PDT(311 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED SEVERAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME   
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM WAS
  LOCATED 16 MILES EAST OF DAGGETT...AND MOVING NORTHWEST AROUND     
  10 MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED EAST OF
  DAGGETT AND WAS MOVING ACROSS INTERSTATES 40 AND 15.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEBO
  CENTER AND LENWOOD.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3479 11706 3475 11667 3481 11646 3529 11667
      3512 11722

$$

DAVIS
000 
WWUS55 KVEF 212234
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
332 PM PDT THU JUL 21 2005

CAC071-212245-
/O.CON.KVEF.SV.W.0002.000000T0000Z-050721T2245Z/
SAN BERNARDINO CA-
332 PM PDT THU JUL 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM PDT FOR 
CENTRAL SAN BERNARDINO COUNTY...

AT 326 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS MOVING 
TO THE NORTHWEST AT AROUND 10 MPH. ONE STORM WAS LOCATED 15 MILES 
NORTHEAST OF DAGGETT AND WILL AFFECT INTERSTATE 15 BETWEEN MILE 
MARKERS 94 AND 99. ANOTHER SEVERE THUNDERSTORM WAS OVER THE BARSTOW 
AREA.

IN ADDITION TO LARGE HAIL...DAMAGING WINDS...AND BRIEF HEAVY 
DOWNPOURS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH 
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES 
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3479 11706 3475 11667 3481 11646 3529 11667
      3512 11722

$$

DAVIS
000 
WWUS55 KVEF 212245
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
344 PM PDT THU JUL 21 2005

CAC071-212254-
/O.EXP.KVEF.SV.W.0002.000000T0000Z-050721T2245Z/
SAN BERNARDINO CA-
344 PM PDT THU JUL 21 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAN BERNARDINO COUNTY 
HAS BEEN ALLOWED TO EXPIRE AT 345 PM PDT...

THE SEVERE THUNDERSTORMS THAT AFFECTED THE BARSTOW/DAGGETT AREA HAVE 
DECREASED IN INTENSITY. THEREFORE...THE SEVERE THUNDERSTORM WARNING 
HAS BEEN ALLOWED TO EXPIRE. STRONG THUNDERSTORMS ARE STILL POSSIBLE 
THROUGH THE EARLY EVENING HOURS. AN URBAN AND SMALL STREAM ADVISORY 
ALSO REMAINS IN EFFECT FOR THIS AREA UNTIL 530 PM.

LAT...LON 3479 11706 3475 11667 3481 11646 3529 11667
      3512 11722

$$

DAVIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 3:45 PM PST, 1 hour 18 minutes earlier.

Area forecast discussion, Mar 4, 3:45 PM PST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
345 PM PST FRI MAR 4 2005

.SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM ALONG THE SOUTHERN
CALIFORNIA COAST NEAR SAN DIEGO WILL SLOWLY MOVE EAST ALONG THE
MEXICO BORDER TONIGHT THROUGH SUNDAY. THIS WILL PRODUCE SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS OVER PORTIONS OF THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT THROUGH SATURDAY FOLLOWED BY
DECREASING COVERAGE FROM NORTHWEST TO SOUTHEAST AS THE LOW MOVES
EAST.
&&

.SHORT TERM...THE UPPER LOW WAS CENTERED JUST NORTH OF SAN DIEGO AT
23Z AND WAS ELONGATING AS INCREASING JET ENERGY DIVED DOWN THE BACK
SIDE OF THE SYSTEM. THE 18Z GFS DEPICTED THIS WELL ALONG WITH A BAND
OF INCREASING MOISTURE AND UPWARD FORCING THROUGH MOHAVE COUNTY AND
ACROSS SOUTHERN NEVADA. NUMEROUS THUNDERSTORMS HAD DEVELOPED ON THE
NORTHERN EDGE OF THE COLD CORE OVER WESTERN SAN BERNARDINO COUNTY.
THUNDERSTORMS SHOULD BEGIN TO DIMINISH BY LATE EVENING BUT THE GFS
INDICATES A BAND OF PRECIPITATION MAY SET UP ACROSS NORTHWEST
ARIZONA AND SOUTHERN NEVADA OVERNIGHT. HOWEVER...IT HAS BEEN
OVERDONE UP TO THIS POINT WITH AT INDICATING WERE PRECIPITATION WILL
FALL. WILL HAVE TO WATCH EAST SLOPES OF THE SOUTHERN NEVADA
MOUNTAINS FOR POTENTIALLY SIGNIFICANT SNOWFALL AMOUNTS IF THINGS
MATERIALIZE SIMILAR TO THE GFS SOLUTION. FOR NOW KEPT ACCUMULATIONS
BELOW SNOW ADVISORY LEVELS. DYNAMICS DECREASE SATURDAY AS THE LOW
CENTER GRADUALLY TRACKS EAST ALONG THE MEXICO BORDER BUT WRAP AROUND
MOISTURE SHOULD KEEP SCATTERED LIGHT SHOWERS ACROSS THE SOUTHERN
HALF OF THE REGION WITH THE AREAL COVERAGE GRADUALLY SHIFTING FROM
NORTHWEST TO SOUTHEAST THROUGH SUNDAY AS THE LOW PROGRESSES TO THE
EAST.
&&

.LONG TERM...RIDGING OFF THE WEST COAST MONDAY BEGINS TO STRENGTHEN
AND MIGRATE TO THE EAST THROUGH THE EXTENDED. THE RIDGE WILL
DOMINATE THE WEATHER PATTERN OVER THE WESTERN U.S. IN THE COMING
WEEK AND BRING DRY...MILD CONDITIONS AND ABOVE NORMAL TEMPERATURES
TO THE AREA. A WEAK SHORTWAVE IS FORECAST TO MOVE SOUTH THRU THE
REGION TUESDAY BRINGING SOME MID LEVEL MOISTURE WITH IT. NOT
EXPECTING MUCH EFFECT WITH THIS WAVE ONLY A FEW MORE CLOUDS DURING
THE DAY. OTHERWISE...MOSTLY SUNNY TO SUNNY CONDITIONS EXPECTED
THROUGHOUT THE EXTENDED PERIOD.
&&

.AVIATION...DOPPLER RADAR WAS PICKING UP SHOWER ACTIVITY TO THE
SOUTH AND WEST OF THE LAS VEGAS VALLEY MOVING GENERALLY TO THE NORTH
. AS THESE SHOWERS MOVE INTO THE VALLEY OVER THE NEXT COUPLE OF
HOURS...CEILINGS THAT ARE CURRENTLY NEAR 8000 FEET AGL WILL BEGIN
LOWERING AND COULD GET AS LOW AS 5000 FEET AGL. IN ADDITION...THERE
HAVE BEEN A COUPLE OF ISOLATED LIGHTNING STRIKES TO THE DISTANT WEST
AND SOUTHEAST OF KLAS. MAINLY RAIN SHOWERS ARE EXPECTED IN THE
VALLEY BUT AN EMBEDDED THUNDERSTORM OR TWO IS POSSIBLE DURING THE
LATE AFTERNOON AND EVENING HOURS.
&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

ADAIR/SALMEN

Nearby

Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.